How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr_Anderson Your Own Question
Dr_Anderson, Doctor
Category: Mental Health
Satisfied Customers: 335
Experience:  Psychiatrist
Type Your Mental Health Question Here...
Dr_Anderson is online now
A new question is answered every 9 seconds

Is it ok to take cymbalta and vyvanse together ? Even though

This answer was rated:

Is it ok to take cymbalta and vyvanse together ? Even though there is medical contraindications ? It seems that there practionners that ARE doing it. I now the worry is serotonin syndrome ....

Dr_Anderson :

Greetings, and thank you for your question! These are both excellent questions. The short answer is, yes, it is ok to take both together, presuming there is no medical contraindication against doing so (like having heart troubles, such as rapid heart rate). There are guidelines for doing so, and it is quite safe if done correctly (I have many patients who do something like this). There is more to add, but I see you are offline right now. Please let me know when you are on again, so I can assist you.

Dr_Anderson :


Dr_Anderson :

Dr. Anderson

Customer: replied 4 years ago.
Hi again. Thank you for taking the time to answer my ? I left out a few other drugs that I'm on bc I wasn't sure if their were important .....I will be starting lyrica 75 mg tid My last question is I'm currently in 30 mg of vyvanse and around 2-3 pm I just hit a wall....totally exhausted. Want to sleep all day! I a nurse so I tried taking two ( two hours apart) I know I shouldn't be treating myself.....and I feel " normal" until about 6p then im really tired. But I sleep fine when taking 2 pills or 60mg,,,does that mean I need a higher dose? I should probably add that I have been treated for severe depression for 25 I have made dose changes before ...even though I know it's probably not in my best interest. Thnaks
Greetings, and thank you for the follow-on information. With respect to the Lyrica, I presume it is for pain of some fashion, or is it being used for other reasons, such as augmenting your depression treatment?

Nonetheless, there is no absolute contraindication for those three medications together. You had mentioned a concern over serotonin syndrome, but the risk does not appreciably increase in patients taking an SSRI and stimulant (stimulants work on the norepinephrine and dopamine systems, rather than serotonin).

From your experience with fatigue and crashing, it does indeed sound like you need a higher dose. That is a very common experience in my patients who take stimulants, such as Vyvanse, and if the dose is too low. Vyvanse the longest-acting of the stimulants, so it should last longer than 14:00 - 15:00 for you. Definitely talk with your prescribing doctor about these symptoms and ask for an increase in the dose.

Happy to be of assistance, and please let me know if you have another questions. Happy belated Nurse's Week!


Dr. Anderson
Dr_Anderson and other Mental Health Specialists are ready to help you

Related Mental Health Questions